Wyoming, 2007

Hail in Wyoming, July 11, 2007

July 11, 2007 · NWS CYS · 2 events in 1 county or zone

A couple of severe thunderstorms produced hail over parts of central Laramie county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A couple of severe thunderstorms produced hail over parts of central Laramie county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 11, 2:33 PM MST, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 11, 2:33 PM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT WED JUL 11 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY...
LOW CLOUDS WERE SLOW TO BURN OFF EAST OF THE LARAMIE RANGE THIS
MORNING...WHICH HAS DELAYED SURFACE HEATING BY A COUPLE OF HOURS.
ELSEWHERE...ABUNDANT SUNSHINE THIS AM HAS ALLOWED SURFACE
TEMPERATURES TO INCREASE ON SCHEDULE. IT IS IN THESE LOCATIONS WHERE
THE FIRST MODERATE CUMULUS HAVE BEEN SLOWLY DEVELOPING THIS
AFTERNOON. AS THE ATMOSPHERE DESTABILIZES BENEATH FULL INSOLATION
THROUGH THE REMAINDER OF THE AFTERNOON...EXPECT CONVECTIVE
POTENTIAL TO BE REALIZED. MODEL SOUNDINGS INDICATE CONVECTIVE
TEMPERATURES OF 80 TO 82 DEGREES...WITH SBCAPES OF 2500-3000 J/KG
EAST OF THE LARAMIE RANGE AND ACROSS THE SOUTHERN NEBRASKA
PANHANDLE. 0-6KM SHEAR OF AROUND 40 KNOTS WILL BE SUFFICIENT FOR
SUPERCELLULAR CONVECTIVE ORGANIZATION. GOOD DIRECTIONAL SHEAR IS
ALSO EVIDENT PER PROGD SOUNDINGS WHICH SHOULD ASSIST THE
DEVELOPMENT OF ROTATIONAL UPDRAFTS ON A FEW OF THE STRONGEST
CELLS. CONVECTION WILL WANE WITH LOSS OF INSOLATION. PARTLY CLOUDY
TO MOSTLY CLEAR SKIES CAN BE ANTICIPATED OVERNIGHT. ELEVATED
INSTABILITY WILL REMAIN LATE TOMORROW MORNING ACROSS EXTREME
SOUTHEAST WYOMING...SO HAVE INTRODUCED ISOLATED RAIN SHOWER
CHANCES. AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE ONCE
AGAIN TOMORROW. INSTABILITY AND 0-6KM SHEAR WILL BE WEAKER
TOMORROW...THUS EXPECT SEVERE THUNDERSTORM ACTIVITY TO REMAIN
SOUTH OF THE CWA. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS CAN BE
EXPECTED ON FRIDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS
TOMORROW...AND SLIGHTLY ABOVE NORMAL ON FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...TSTMS WILL TAPER OFF
FRIDAY EVENING. THERE WILL STILL BE ENOUGH MOISTURE/INSTABILITY
SATURDAY AND SUNDAY FOR ANOTHER ROUND OF AFTERNOON/EVENING TSTMS
MAINLY OVER WESTERN HALF OF CWA JUST AHEAD OF UPPER RIDGE SLOWLY
SHIFTING INTO WESTERN WY. THE RIDGE WILL BUILD OVER OUR CWA EARLY
NEXT WEEK WHICH WILL SERVE TO SUPPRESS CONVECTION SOME. HARD TO
RULE OUT ANY TSTMS THIS TIME OF YEAR BUT FOR THE MOST PART HAVE
KEPT ANY MENTION MON THROUGH WED LIMITED TO NEAR OR IN MOUNTAINS.
TEMPS WILL SLOWLY WARM OVER THE WEEKEND AND THEN BACK INTO THE HOT
CATEGORY FOR MONDAY THROUGH WED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KCDR AND KRWL TERMINALS...WITH
POTENTIALLY MVFR CONDITIONS AT THE OTHER TERMINALS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....JLH
Hazardous weather outlook, Jul 11, 10:10 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 AM MDT WED JUL 11 2007

NEZ019-020-054-055-WYZ066>070-121130-
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1110 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING
OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. A FEW
STORMS MAY PRODUCE LARGE HAIL AND HEAVY RAIN...ESPECIALLY IN THE
COUNTIES BORDERING COLORADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY...
WITH THE FEWEST STORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-021-WYZ059>065-121130-
SIOUX-DAWES-BOX BUTTE-MORRILL-CONVERSE-NIOBRARA-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
1110 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE
REGION.  THE STORMS ARE EXPECTED TO PRODUCE GUSTY SURFACE WINDS AND
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW LATE DAY THUNDERSTORMS WILL BE IN THE REGION JUST ABOUT EVERY
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 15 km away, was scanning. The volume nearest the first event began at 01:52 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Laramie

When
July 11, 6:52 PM MST to 6:55 PM MST
Where
Laramie County, 8 mi S of Cheyenne
Measured
1.75 in hail
Reported by
Public
Coordinates
41.014, -104.820

Public report of hail up to 1.75 inches in diameter at the Terry Bison Ranch.

Hail, Laramie

When
July 11, 7:22 PM MST to 7:34 PM MST
Where
Laramie County, Cheyenne
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.130, -104.820

Many reports of hail from 1/2 to 1 inch in diameter in and around Cheyenne.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32303, 32304.